# SDR 20010125SG010

- Difficulty date: October 2, 2000
- Submitted: January 23, 2001
- Operation: Air carrier
- Aircraft: N853LS
- Make and model: Frchld SA227DC
- Aircraft serial: DC853B
- Engine: Garrtt TPE33112UHR
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Snap Ring
- Condition: Misinstalled
- Location: Spur Gear
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: D

## Discrepancy

HLN-FLT 2588 - LT ENG MADE LOUD BANG AFTER T/O AND ENG POWER DROPPED OFF, ENG THEN FAILED.  FOLLOWED CHECKLIST PROCEDURES, RETURNED TO STATION.  INTERNAL ENG FAILURE.  SUSPECT HI SPEED PINION FAILURE OR COUPLING FAILURE.  PROP CAN BE TURNED THROUGH W/O ENG ROTATING IF ROTATING GROUP IS AT CERTAIN CLOCK ANGLE.  WHEN MESHING TEETH TOGETHER, JUST AT EDGE OF DISCONNECT BETWEEN GEARBOX AND ROTATING GROUP, A METALLIC BUZZ CAN BE HEARD.  WHEN ENG WAS TORN DOWN FOUND SNAP RING P/N MS27426-3144C HAD NOT BEEN PLACED IN THE RETAINING GROOVE OF COUPLER P/N 3103726-4.  SNAP RING CAUSED WEAR ON FACE OF SPUR GEAR RETAINER P/N 3102690-1.  THIS ALLOWED SPUR GEAR P/N 3103739-1 TO COME UNCOUPLED FROM ROTATING GROUP.  THESE PARTS
